Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 42, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 13, 2018, 1:57 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 14, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2018, 1:57 PM MDT (19:57 UTC)
- In effect from
- May 14, 2018, 12:00 PM MDT
- Expired
- May 14, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -288 J/kg
- Mixed-layer LCL
- 2990 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160 WWUS85 KABQ 131957 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 157 PM MDT Sun May 13 2018 ...RED FLAG WARNING CONTINUES THROUGH 9 PM TODAY ALONG AND EAST OF CENTRAL MOUNTAIN CHAIN, AS WELL AS THE MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL HIGHLANDS, DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... ...RED FLAG WARNING IN EFFECT BETWEEN NOON AND 8 PM MONDAY ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... .The extended period of critical fire weather conditions will continue through Monday in some areas as a broad low pressure system stalled over the Great Basin keeps winds strong over portions of New Mexico. A surface trough in the lee of the Sangre de Cristo Mountains and strong atmospheric mixing will also enhance wind speeds. Minimum humidities will plummet below 15 percent, except across far northeast Union County where a front may sag into the area overnight and linger through Monday. Poor to fair overnight humidity recoveries are expected tonight south and west of the front. Further, an unstable atmosphere is expected as high temperatures climb above normal with moderate to high Haines Indices. NMZ103-104-140300- /O.UPG.KABQ.FW.A.0038.180514T1700Z-180515T0200Z/ /O.NEW.KABQ.FW.W.0042.180514T1800Z-180515T0200Z/ /O.CON.KABQ.FW.W.0041.000000T0000Z-180514T0300Z/ Northeast Highlands-Northeast Plains- 157 PM MDT Sun May 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands and Northeast Plains during the afternoon and evening hours today and Monday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 45 mph today. Southwest 15 to 25 mph with gusts up to 40 mph on Monday. * RELATIVE HUMIDITY...Ranging from 8 to 15 percent each afternoon, except across far northeast Union County where higher humidity will preclude critical fire weather conditions Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ106>109-140300- /O.CON.KABQ.FW.W.0041.000000T0000Z-180514T0300Z/ Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains- East Central Plains-West Central Highlands- 157 PM MDT Sun May 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * AREA AND TIMING...This includes the West Central Highlands, Middle Rio Grande Valley, Sandia, Manzano and Gallinas Mountains, as well as the East Central Plains through this evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Ranging from 9 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 34
3 follow-up statements
496 WWUS85 KABQ 140459 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 1059 PM MDT Sun May 13 2018 ...RED FLAG WARNING IN EFFECT BETWEEN NOON AND 8 PM MONDAY ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS, LOW HUMIDITY AND AN UNSTABLE AIRMASS... .The extended period of critical fire weather conditions will continue through Monday in some areas as a broad low pressure system stalled over the Great Basin keeps winds strong over portions of New Mexico. A surface trough in the lee of the Sangre de Cristo Mountains and strong atmospheric mixing will also enhance wind speeds. Minimum humidities will plummet below 15 percent, except across far northeast Union County where a front may sag into the area overnight and linger through Monday. Poor to fair overnight humidity recoveries are expected tonight south and west of the front. Further, an unstable atmosphere is expected as high temperatures climb above normal with moderate to high Haines Indices. NMZ103-104-141300- /O.CON.KABQ.FW.W.0042.180514T1800Z-180515T0200Z/ Northeast Highlands-Northeast Plains- 1059 PM MDT Sun May 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY... * AREA AND TIMING...Northeast Highlands and Northeast Plains during the afternoon and evening hours Monday. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 45 mph today. Southwest 15 to 25 mph with gusts up to 40 mph on Monday. * RELATIVE HUMIDITY...Ranging from 8 to 15 percent each afternoon, except across far northeast Union County where higher humidity will preclude critical fire weather conditions Monday afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
569 WWUS85 KABQ 141032 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 432 AM MDT Mon May 14 2018 ...RED FLAG WARNING IN EFFECT BETWEEN NOON AND 8 PM TODAY ACROSS THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS...LOW HUMIDITY...ABOVE NORMAL TEMPERATURES...AND AN UNSTABLE AIRMASS... .The extended period of critical fire weather conditions will persist today over northeastern New Mexico as a low pressure system stalled over the Great Basin continues to force very dry southwest winds over New Mexico. Widespread marginal critical fire weather conditions are likely for the remainder of eastern New Mexico and along the Sandia, Manzano, and Gallinas mountains. Winds are expected to taper off this evening then shift to the northeast with increasing moisture levels overnight. NMZ103-104-150200- /O.CON.KABQ.FW.W.0042.180514T1800Z-180515T0200Z/ Northeast Highlands-Northeast Plains- 432 AM MDT Mon May 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * AREA AND TIMING...Northeast Highlands and Northeast Plains during the afternoon and evening hours. * 20 FOOT WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...8 to 15 percent, except extreme northeast Union County where higher humidity will preclude critical fire weather conditions this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
915 WWUS85 KABQ 150201 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 801 PM MDT Mon May 14 2018 NMZ103-104-150315- /O.EXP.KABQ.FW.W.0042.000000T0000Z-180515T0200Z/ Northeast Highlands-Northeast Plains- 801 PM MDT Mon May 14 2018 ...RED FLAG WARNING HAS EXPIRED... Widespread critical fire weather conditions are no longer anticipated. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 13, 11:22 AM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 13, 11:22 AM MDT, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1122 AM MDT Sun May 13 2018 .AVIATION... 18Z TAF CYCLE VFR conditions will prevail for the next 24 hours. There is a small chance of MVFR to IRF cigs across far northeast NM near the Colorado border overnight as the front sags back southward, just crossing the NM/CO border. Otherwise, breezy to windy southwest winds are expected this afternoon and early evening. Gusts between 30 and 40 kts are possible. Winds will diminish after sunset. 34 && .PREV DISCUSSION...330 AM MDT Sun May 13 2018... .SYNOPSIS... A persistent weather pattern will remain in place for most of New Mexico this week with very dry, warm, and breezy to locally windy conditions. Low level moisture will begin sloshing westward over far eastern New Mexico Tuesday then progress even farther west Wednesday through Friday. The blistering hot temperatures of the past several days over eastern New Mexico will trend cooler through the week as this moisture attempts to move into the area. The chance for showers and thunderstorms will gradually increase over eastern New Mexico as this moisture infiltrates the region. && .DISCUSSION... Very little change has been advertised by model guidance overnight as a persistence pattern holds strong over the region. An upper low centered over the Great Basin will wobble around while filling thru Tuesday. Very dry, warm, and breezy to locally windy conditions will remain in place over NM ahead of this wave for most of this week. High temperatures will range from near normal across the west to 5 to 10F above normal across the east through Tuesday. Most of the area will warm 5 to 15F above normal Wednesday and Thursday with rising pressure heights and stronger warm advection. Confidence on temperatures decreases as the week progresses near the TX border as moisture will be sloshing around the area. 00Z models continue to signal the first notable arrival of low level moisture Monday night over far eastern NM. This moisture is already in place along the Front Range this morning under widespread low clouds. Sloshing of low level moisture is expected Tuesday and Wednesday with slight chances for showers and storms focused near the TX state line and northeastern NM. A more robust surge of moisture will attempt to surge west Wednesday night as a convectively induced outflow/frontal boundary. This will trend temperatures cooler over the east Thursday with the highest chances of showers and storms. Confidence on the pattern beyond Thursday deteriorates considerably as a lot will depend on the strength of convective activity across the high plains and how the upper pattern evolves over the southwest CONUS by late week. Guyer && .FIRE WEATHER... ...EXTENDED STRETCH OF CRITICAL FIRE WEATHER CONDITIONS TO PERSIST THROUGH MONDAY IN SOME AREAS... The broad upper level low pressure system that has been stalled over the Great Basin will gradually fill today through Tuesday, before lifting slowly north or northeastward as a weak wave around mid week. The system continues to induce moderately strong flow aloft over southern and eastern parts of the forecast area, where breezy to windy conditions will redevelop today and a Red Flag Warning remains in effect from late this morning through early evening. A lee trough south of a ~998 mb surface low in southeast CO will enhance wind speeds across the northeast, where gusts will probably reach 45 mph this afternoon. Temperatures will trend downward some areawide today, with highs near to a few degrees above normal on the AZ border, and as much as 14 degrees above normal on the TX border. Haines will generally vary from 5 to 6, with some 4s from Gran Quivira to Socorro and Quemado. Widespread sub-15% humidities will also persist. Aside from the Red Flag Warning, locally critical fire weather conditions will also develop across the Northwest Highlands and North Central Mountains today. We do not yet have enough confidence to upgrade the Fire Weather Watch for northeast areas on Monday. Recent model runs sag a back door cold front into the northeast late Sunday night and Monday morning, then depict it retreating northeastward during the afternoon. If models continue to depict the front exiting the area Monday afternoon, later shifts will probably issue the Red Flag Warning after all. However, if the front drops far enough south it could slow winds enough and raise humidities enough to preclude the need for a Warning. Over central areas, winds strengthened some in the recent forecast for Monday afternoon, increasing the coverage of locally critical fire weather conditions around Pie Town, Socorro, Gran Quivira and Clines Corners. Haines Indices will mostly be 5s and 6s on Monday. Monday night into Tuesday morning, the back door cold front is forecast to drop southward into the eastern plains again. Models vary on how far south it will go with the NAM banking it up against the east slopes of the central mountain chain, the Canadian Model barely reaching the I-40 corridor, and the GFS and ECMWF somewhere in between. The front is forecast to retreat mostly out of the plains again by late Tuesday afternoon, but humidities should stay above 15 percent along and northeast of a line from Portales to Las Vegas. Winds will also be weaker due to the front and weakening flow aloft, but still gusty by late afternoon. The moisture enhancement looks to be enough for a chance of thunderstorms from the Sangre de Cristos eastward Tuesday, and farther south along NM's eastern border. Tuesday night and Wednesday, the back door cold front is forecast to sag deeper into the plains again with humidities over 15 percent lingering across much of the eastern plains through the afternoon. Again, there will be a chance of thunderstorms across northeast and far eastern areas. The latter part of the work week will feature strengthening winds and well above normal high temperatures again as another upper level low pressure system moves into the western US from the Pacific. Another round of widespread critical fire weather conditions will be possible Friday. The track of the system as it moves inland remains very uncertain resulting in lower confidence in the forecast for Saturday. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 9 PM MDT this evening for the following zones... NMZ103-104-106>109. Fire Weather Watch from Monday morning through Monday evening for the following zones... NMZ103-104. &&
Hazardous weather outlook, May 13, 3:33 AM MDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 333 AM MDT Sun May 13 2018 NMZ501>540-141100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 333 AM MDT Sun May 13 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A red flag warning is in effect today for the west central highlands eastward across the Rio Grande Valley, the Sandia, Manzano, Gallinas mountains and all of eastern New Mexico where low humidities combine with strong winds and above normal temperatures to create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Monday through Saturday A fire weather watch is in effect Monday for northeastern New Mexico where low humidities combine with strong winds and above normal temperatures to create critical fire weather conditions. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfire outbreaks. Guyer
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.